×

zbMATH — the first resource for mathematics

Convergence of the variational iteration method for solving multi-order fractional differential equations. (English) Zbl 1207.65109
Summary: The variational iteration method (VIM) is applied to obtain approximate solutions of multi-order fractional differential equations (M-FDEs). We can easily obtain the satisfying solution just by using a few simple transformations and applying the VIM. A theorem for convergence and error estimates of the VIM for solving M-FDEs is given. Moreover, numerical results show that our theoretical analysis are accurate and the VIM is a powerful method for solving M-FDEs.

MSC:
65L99 Numerical methods for ordinary differential equations
34A08 Fractional ordinary differential equations
26A33 Fractional derivatives and integrals
45J05 Integro-ordinary differential equations
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] A.Y. Luchko, R. Groreflo, The initial value problem for some fractional differential equations with the Caputo derivative, Preprint Series A08-98, Fachbreich Mathematik und Informatik, Freic Universitat Berlin, 1998.
[2] Podlubny, I., Fractional differential equations, (1999), Academic Press New York · Zbl 0918.34010
[3] Bagley, R.L.; Torvik, P.J., Fractional calculus in the transient analysis of viscoelastically damped structures, Aiaa j., 23, 6, 918-925, (1983) · Zbl 0562.73071
[4] Ichise, M.; Nagayanagi, Y.; Kojima, T., An analog simulation of non-integer order transfer functions for analysis of electrode processes, J. electroanal. chem., 33, 253-265, (1971)
[5] Sun, H.H.; Onaral, B.; Tsao, Y., Application of positive reality principle to metal electrode linear polarization phenomena, IEEE trans. biomed. eng., BME-31, 10, 664-674, (1984)
[6] Sun, H.H.; Abdelwahab, A.A.; Onaral, B., Linear approximation of transfer function with a pole of fractional order, IEEE trans. autom. control, AC-29, 5, 441-444, (1984) · Zbl 0532.93025
[7] Li, Chunguang; Chen, Guanrong, Chaos and hyperchaos in the fractional-order Rössle equations, Physica A, 341, 55-61, (2004)
[8] Lubich, C., Runge – kutta theory for Volterra and Abel integral equations of the second kind, Math. comp., 41, 87-102, (1983) · Zbl 0538.65091
[9] Lubich, C., Fractional linear multistep methods for abel – volterra integral equations of the second kind, Math. comp., 45, 463-469, (1985) · Zbl 0584.65090
[10] Lubich, C., Discretized fractional calculus, SIAM J. math. anal., 17, 704-719, (1986) · Zbl 0624.65015
[11] Diethelm, K., An algorithm for the numerical solution of differential equations of fractional order, Electron. trans. numer. anal., 5, 1-6, (1997) · Zbl 0890.65071
[12] Diethelm, K.; Walz, G., Numerical solution of fractional order differential equations by extrapolation, Numer. algorithms, 16, 231-253, (1997) · Zbl 0926.65070
[13] Diethelm, K.; Ford, N.J.; Freed, Alan D., A predictor – corrector approach for the numerical solution of fractional differential equations, Nonlinear dynam., 29, 3-22, (2002) · Zbl 1009.65049
[14] Diethelm, K.; Ford, N.J., Numerical solution of the bagley – torvik equation, Bit, 42, 490-507, (2002) · Zbl 1035.65067
[15] Liu, F.; Anh, V.; Turner, I., Numerical solution of the space fractional fokker – planck equation, J. comput. appl. math., 166, 209-219, (2004) · Zbl 1036.82019
[16] Liu, F.; Zhuang, P.; Anh, V.; Turner, I.; Burrage, K., Stability and convergence of the difference methods for the space – time fractional advection – diffusion equation, Appl. math. comput., 191, 12-20, (2007) · Zbl 1193.76093
[17] Diethelm, K.; Luchko, Y., Numerical solution of linear multi-order differential equations of fractional order, J. comput. anal. appl., 6, 243-263, (2004) · Zbl 1083.65064
[18] Edwards, J.T.; Ford, N.J.; Simpson, A.C., The numerical solution of linear multi-order fractional differential equations: systems of equations, J. comput. appl. math., 148, 401-418, (2002) · Zbl 1019.65048
[19] El-Mesiry, A.E.M.; El-Sayed, A.M.A.; El-Saka, H.A.A., Numerical methods for multi-term fractional (arbitrary) orders differential equations, Appl. math. comput., 160, 3, 683-699, (2005) · Zbl 1062.65073
[20] Erturk, Vedat Suat; Momani, Shaher; Odibat, Zaid, Application of generalized differential transform method to multi-order fractional differential equations, Commun. nonlinear sci. numer. simul., 13, 1642-1654, (2008) · Zbl 1221.34022
[21] Sweilam, N.H.; Khader, M.M.; Al-Bar, R.F., Numerical studies for a multi-order fractional differential equation, Phys. lett. A, 371, 26-33, (2007) · Zbl 1209.65116
[22] He, J.H., A new approach to linear partial differential equations, Commun. nonlinear sci. numer. simul., 2, 4, 230-235, (1997)
[23] He, J.H., Some applications of nonlinear fractional differential equations and their approximations, Bull. sci. technol., 15, 12, 86-90, (1999)
[24] He, J.H., Approximate solution of non linear differential equation with convolution product nonlinearities, Comput. methods appl. mech. engrg., 167, 69-73, (1998) · Zbl 0932.65143
[25] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in non-linear mathematical physics, (), 156-162
[26] Batiha, B.; Noorani, M.S.M.; Hashim, I., Application of variational iteration method to heat and wave-like equations, Phys. lett. A, 369, 1-2, 55-61, (2007) · Zbl 1209.80040
[27] Batiha, B.; Noorani, M.S.M.; Hashim, I.; Ismail, E.S., The multistage variational iteration method for class of nonlinear system of odes, Phys. scr., 76, 388-392, (2007) · Zbl 1132.34008
[28] Darvishi, M.T.; Khani, F.; Soliman, A.A., The numerical simulation for stiff systems of ordinary differential equations, Comput. math. appl., 54, 1055-1063, (2007) · Zbl 1141.65371
[29] Salkuyeh, Davod Khojasteh, Convergence of the variational iteration method for solving linear systems of ODEs with constant coefficients, Comput. math. appl., 56, 2027-2033, (2008) · Zbl 1165.65376
[30] Draganescu, G.E., Application of a variational iteration method to linear and nonlinear viscoelastic models with fractional derivatives, J. math. phys., 47, 8, 082902, (2006) · Zbl 1112.74009
[31] Odibat, Z.; Momani, S., Application of variational iteration method to nonlinear differential equations of fractional order, Int. J. nonlinear sci. numer. simul., 1, 7, 15-27, (2006) · Zbl 1401.65087
[32] Momani, S.; Odibat, Z., Analytic approach to linear fractional partial differential equations arising in fluid mechanics, Phys. lett. A, 355, 271-279, (2006) · Zbl 1378.76084
[33] Momani, S.; Abuasad, S., Application of he’s variational iteration meathod to helmhotz equation, Chaos solitons fractals, 27, 5, 1119-1123, (2006) · Zbl 1086.65113
[34] Momani, S.; Odibat, Z., Numerical comparison of methods for solving linear differential equations of fractional order, Chaos solitons fractals, 31, 5, 1248-1255, (2007) · Zbl 1137.65450
[35] Momani, S.; Odibat, Z., Numerical approach to differential equations of fractional order, J. comput. appl. math., 207, 96-110, (2007) · Zbl 1119.65127
[36] Odibat, Z.; Momani, S., Numerical solution of fokker – planck equation with space- and time-fractional derivatives, Phys. lett. A, 369, 5-6, 349-358, (2007) · Zbl 1209.65114
[37] Momani, S.; Odibat, Z.; Alawneh, A., Variational iteration method for solving the space- and time-fractional KdV equation, Numer. methods partial differential equations, 24, 1, 262-271, (2007) · Zbl 1130.65132
[38] Yulita Molliq, R.; Noorani, M.S.M.; Hashim, I., Variational iteration method for fractional heat- and wave-like equations, Nonlinear anal. RWA, 10, 1854-1869, (2009) · Zbl 1172.35302
[39] Soliman, A.A., A numeric simulation an explicit solutions of kdv – burgers’ and lax’s seventh-order KdV equations, Chaos solitons fractals, 29, 2, 294-302, (2006) · Zbl 1099.35521
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.